Alert archive / Missouri / Frost Advisories in 2020

Frost Advisory 7, NWS Springfield, MO

October 15, 202034 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Oct 15, 2020, 2:26 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 16, 2020, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2020, 2:26 AM CDT (07:26 UTC)
In effect from
Oct 16, 2020, 3:00 AM CDT
Expired
Oct 16, 2020, 9:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2147 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS73 KSGF 150726
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
226 AM CDT Thu Oct 15 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151930-
/O.NEW.KSGF.FR.Y.0007.201016T0800Z-201016T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
226 AM CDT Thu Oct 15 2020

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Titus
3 follow-up statements
636 
WWUS73 KSGF 151906
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
206 PM CDT Thu Oct 15 2020

MOZ071-082-083-098-161400-
/O.UPG.KSGF.FR.Y.0007.201016T0800Z-201016T1400Z/
/O.NEW.KSGF.FZ.W.0007.201016T0800Z-201016T1400Z/
Phelps-Texas-Dent-Shannon-
Including the cities of Northwye, Rolla, Plato, Roby, Bendavis, 
Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, 
Salem, Teresita, Winona, Birch Tree, and Montier
206 PM CDT Thu Oct 15 2020

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Phelps, Texas, Dent and Shannon Counties.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ073-097-101-MOZ055>058-066>070-077>081-088>097-101>106-161400-
/O.CON.KSGF.FR.Y.0007.201016T0800Z-201016T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
206 PM CDT Thu Oct 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost
  formation. The coldest temperatures will occur in protected
  valleys.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
755 
WWUS73 KSGF 160831
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
331 AM CDT Fri Oct 16 2020

MOZ071-082-083-098-161400-
/O.CON.KSGF.FZ.W.0007.000000T0000Z-201016T1400Z/
Phelps-Texas-Dent-Shannon-
Including the cities of Northwye, Rolla, Plato, Roby, Bendavis, 
Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, 
Salem, Teresita, Winona, Birch Tree, and Montier
331 AM CDT Fri Oct 16 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...Shannon, Phelps, Texas and Dent Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ073-097-101-MOZ055>058-066>070-077>081-088>097-101>106-161400-
/O.CON.KSGF.FR.Y.0007.000000T0000Z-201016T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
331 AM CDT Fri Oct 16 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Portions of southeast Kansas and central, south 
  central, southwest and west central Missouri.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Titus
105 
WWUS73 KSGF 161355
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
855 AM CDT Fri Oct 16 2020

MOZ071-082-083-098-161500-
/O.EXP.KSGF.FZ.W.0007.000000T0000Z-201016T1400Z/
Phelps-Texas-Dent-Shannon-
Including the cities of Northwye, Rolla, Plato, Roby, Bendavis, 
Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, 
Salem, Teresita, Winona, Birch Tree, and Montier
855 AM CDT Fri Oct 16 2020

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing.

$$

KSZ073-097-101-MOZ055>058-066>070-077>081-088>097-101>106-161500-
/O.EXP.KSGF.FR.Y.0007.000000T0000Z-201016T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
855 AM CDT Fri Oct 16 2020

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 14, 10:49 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Oct 14, 10:49 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1049 PM CDT Wed Oct 14 2020

.SHORT TERM...(This evening through Thursday)

Dangerous fire weather conditions evolved this afternoon across
the Missouri Ozarks and extreme southeast Kansas. Wind gusts
exceeded 30 mph at times, while relative humidity dropped below 30
percent. These conditions are expected to continue through late
afternoon. As we progress into the evening hours, wind speeds will
decrease and humidity will increase for an overall improvement in
fire weather conditions.

A cold front will swing through tonight bringing a chance for some
sprinkles or very light rain. We have some slight precipitation
chances across southern Missouri to account for this. We still
thin most, if not all locations will miss out on measurable
rainfall.

Cloud cover will help keep temperatures in the 50s tonight.

The cold front will bring cooler temperatures into the area
as highs on Thursday struggle to warm out of the 60s. Even colder
temperatures are expected Thursday night and early Friday morning
with lows in the 30s. There could be some patchy frost early
Friday morning, however, widespread frost is not expected at this
time. The best signal for frost is over sheltered regions in the
eastern Ozarks.

.LONG TERM...(Friday through Wednesday)

Cool and quiet weather is expected over the weekend with highs in
the 60s and 70s Friday through Sunday. Return flow will commence
Friday night into Saturday, becoming gusty Saturday afternoon.
This could create elevated to significant fire weather conditions
yet again on Saturday.

Another cold front will swing across the region on Sunday,
bringing rain chances to the region Sunday evening and Sunday
night. The models came in a little bit more bullish with QPF for
the 12z runs, therefore, we are hopeful that we can get some rain
across drought impacted areas of southern Missouri.

A bit of a warming trend can be expected next work week as zonal
to southwest flow aloft will allow southerly surface winds to
bring some warmer air in from the Gulf. This could set the stage
for some rainfall by the middle of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1048 PM CDT Wed Oct 14 2020

A cold front will push through the region around 06z. This will
cause surface winds to veer from south to north. As this front
moves closer, skies will begin to fill in with clouds and ceilings
will gradually lower. Scattered light showers may also be expected
along and behind this passing front, but despite all of this, VFR
conditions are anticipated through the TAF period. By early
Thursday afternoon, skies will have cleared as a drier and cooler
air mass settles in behind the front.

Occasional 20 kt gusts are expected throughout this TAF period as
the front approaches, reaches, and eventually pushes through the
regional aerodromes.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Albano
Hazardous weather outlook, Oct 14, 9:51 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
951 PM CDT Wed Oct 14 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160300-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
951 PM CDT Wed Oct 14 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  Limited to elevated fire weather conditions will be possible
  each afternoon through the rest of the week. Elevated to
  significant fire weather conditions will be possible on
  Saturday.

  Some patchy frost will be possible on Friday morning as
  temperatures fall into the low to mid 30s. Sheltered areas in
  the eastern Ozarks will have the best chances at receiving a
  frost. Widespread frost is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Albano

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:06 PM CDTFreeze WarningSGFDent, Phelps, Shannon, Texas19 hr

Nearby

Frost Advisories in Missouri, 2020Frost Advisories in Kansas, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.